Hail, Cape May
- When
- June 27, 1:38 PM EST
- Where
- Cape May County, Cape May
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.930, -74.920
A trained spotter reported nickel size hail in Cape May City.
An unseasonably hot and humid air mass helped trigger a couple of severe thunderstorms across southeast New Jersey. Lightning from one storm started a wildfire in Burlington County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An unseasonably hot and humid air mass helped trigger a couple of severe thunderstorms across southeast New Jersey. Lightning from one storm started a wildfire in Burlington County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 27, 10:30 AM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1130 AM EDT FRI JUN 27 2008 .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM LOCATED NEAR NOVA SCOTIA THIS MORNING WILL MOVE OUT TO SEA, KEEPING A WEAK FRONTAL BOUNDARY JUST TO OUR NORTH. SEVERAL WEAK DISTURBANCES WILL AFFECT THE AREA THE NEXT COUPLE OF DAYS, BEFORE A STRONGER FRONTAL BOUNDARY MOVES INTO THE AREA SUNDAY NIGHT INTO MONDAY. THIS BOUNDARY WILL SLOWLY MOVE THROUGH THE AREA BY TUESDAY, FOLLOWED BY WEAK HIGH PRESSURE BY THE MIDDLE OF THE NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... BY LATE MORNING, LIFTED INDEX VALUES WERE IN THE -5 NEIGHBORHOOD OVER DELAWARE AND NORTHEASTERN MARYLAND, AND SURFACE BASED CAPES WERE IN THE 2000 TO 2500 RANGE. CONDITIONS WERE SOMEWHAT LESS UNSTABLE OVER EASTERN PENNSYLVANIA AND NEW JERSEY. THERE WAS A WEAK UPPER LEVEL VORTEX MOVING ACROSS SOUTHWESTERN PENNSYLVANIA THIS MORNING. WHILE THE FEATURE SHOULD CONTINUE TO WEAKEN THIS AFTERNOON, IT WILL LIKELY PROVIDE ENOUGH OF A TRIGGER TO CONTINUE TO KICK OFF SOME THUNDERSTORM ACTIVITY. WITH THE UNSTABLE CONDITIONS IN OUR REGION, WE HAVE KEPT THE MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON INTO THIS EVENING. WE HAVE ALSO ADDED SOME ENHANCED WORDING REGARDING THE THUNDERSTORMS. THE STORM PREDICTION CENTER CONTINUES TO INDICATE THAT MOST OF OUR FORECAST AREA IS UNDER ITS SLIGHT RISK CATEGORY FOR SEVERE WEATHER. WITH TEMPERATURES RISING INTO THE LOWER 90S THROUGHOUT MUCH OF SOUTHEASTERN PENNSYLVANIA, SOUTHERN NEW JERSEY AND THE UPPER DELMARVA THIS AFTERNOON, WE EXPECT HEAT INDEX VALUES IN THE MIDDLE AND PERHAPS UPPER 90S FOR A TIME LATE THIS AFTERNOON AS DEW POINT TEMPERATURES CONTINUE TO CREEP UPWARD. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... ONCE THE SHORTWAVE AND ASSOCIATED VORT MAX MOVE THROUGH BY LATE AFTERNOON/EARLY EVENING, AND DAYTIME INSTABILITY IS LOST, SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DISSIPATE. THEY MAY LAST FOR A FEW HOURS AFTER SUNDOWN, SO WE WILL KEEP THEM IN THE FORECAST THROUGH THE EVENING HOURS FOR NOW. SATURDAY WILL BE ANOTHER WARM AND HUMID DAY, VERY SIMILAR TO TODAY AS THE THICKNESSES AND DEWPOINTS ARE FORECAST TO BE ABOUT THE SAME. AGAIN THE HEAT INDICES SHOULD BE LOW ENOUGH THAT AN ADVISORY WONT BE NEEDED, BUT WE WILL KEEP AN EYE ON THIS. ONCE AGAIN THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY. THE GREATEST THREAT LOOKS TO BE THE NORTHERN ZONES, AS THEY WILL BE CLOSER TO THE SHORTWAVE AND ASSOCIATE VORT MAX MOVING THROUGH EAST CENTRAL PA/NY DURING THE DAY. STILL, WITH THE AMOUNT OF INSTABILITY AND THE LEE-TROUGH BEING AROUND THE AREA, STRONG STORMS ARE ONCE AGAIN A POSSIBILITY. WITH PWS STILL HIGH, BETWEEN 1.5 TO 2.0, HEAVY RAIN WILL STILL BE A THREAT AS WELL. THE LIKELIHOOD OF PRECIPITATION INCREASES AS WE MOVE INTO SUNDAY AND SUNDAY NIGHT AS SEVERAL SHORTWAVES AND VORT MAXES TRAVERSE THE AREA AHEAD OF A FRONTAL BOUNDARY MOVING IN FROM THE WEST. THERE WILL STILL BE THE PRESENCE OF THE LEE-SIDE TROUGH ON SUNDAY WHICH MAY HELP TO FOCUS THE CONVECTIVE ACTIVITY. SUNDAY MAY NOT BE AS WARM AS A DAY AS THE NEXT TWO, BUT THERE WILL STILL BE QUITE A BIT OF INSTABILITY. THE SHOWERS AND THUNDERSTORMS DURING THE DAY SUNDAY MAY BE MORE SCATTERED IN NATURE UNTIL SUNDAY NIGHT AS THE FRONT BEGINS TO APPROACH THE AREA. WITH INCREASING SHEAR ON SUNDAY, STRONG TO SEVERE STORMS ARE ONCE AGAIN POSSIBLE WITH STRONG WINDS, HAIL, AND HEAVY RAIN ALL POSSIBILITIES. THE SPC HAS A SMALL PORTION OF THE AREA UNDER A SLIGHT RISK SATURDAY AND THE ENTIRE AREA FOR SUNDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... BY MONDAY MORNING, THE FRONT SLOWLY BEGINS TO MAKE ITS WAY OFF THE COAST. IT IS CURRENTLY EXPECTED TO TAKE A WHILE BEFORE COMPLETELY EXITING THE AREA DUE TO THE FACT THE MID/UPPER TROUGH IS BEING STUBBORN AND NOT WANTING TO EJECT VERY QUICKLY. UNTIL THIS HAPPENS, WE WILL KEEP A CHANCE OF SHOWERS/THUNDERSTORMS IN THE FORECAST THROUGH TUESDAY, WITH DECREASING PROBABILITIES EACH DAY. BY WEDNESDAY, THE MID/UPPER TROUGH IS EXPECTED TO HAVE MOVED OFF THE COAST, WHICH SHOULD HELP TO END THE PRECIP CHANCES. WITH THE COOL MID/UPPER TROUGH IN PLACE, TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL FOR MUCH OF THE EXTENDED. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... FOR THIS AFTERNOON, THE MODELS AGREE ON A SHORT WAVE APPROACHING FROM THE WEST. THAT SHORT WAVE SHOWS UP ON WATER VAPOR IMAGERY. ALONG WITH THE MID LEVEL TRIGGER, MOISTURE AND INSTABILITY ARE SUFFICIENT TO MENTION TSTMS AND/OR CBS. WEVE GONE WITH A TEMPO GROUP FOR ABE, RDG AND TTN, PROB30S FOR THE REST OF THE DEL VALLEY SITES, AND JUST MENTIONED CBS FOR THE TWO SOUTHEASTERN SITES. WEVE KEPT CIGS AND VSBYS VFR FOR NOW. AFTER DUSK, CIGS SHOULD BE VFR, BUT SOME VSBYS MAY DROP INTO THE MVFR OR IFR RANGE IN THIS INCREASINGLY SOUPY ENVIRONMENT. OUTLOOK... THE WEEKEND CONTINUES TO LOOK UNSETTLED WITH THE GREATEST CHANCES OF PRECIPITATION LATE SUNDAY INTO SUNDAY NIGHT. && .MARINE... IN GENERAL, THE FLOW IS EXPECTED TO REMAIN EITHER FROM THE SOUTH OR SOUTHWEST THROUGH MONDAY, THEN COME AROUND TO WEST FOR A TIME AFTER PASSAGE OF THE BOUNDARY THAT, BY THEN, WILL HAVE BECOME A FAMILIAR FEATURE. WINDS PRESENTLY ARE FORECAST TO BE AT THEIR STRONGEST ON SUNDAY NIGHT, PRIOR TO ARRIVAL OF THE BOUNDARY, AND THIS IS WHEN WAVEWATCH VALUES ARE AT THEIR HIGHEST. WE MAINTAIN THE FORECAST OF WINDS BELOW THE ADVISORY CRITERION THROUGH THE FORECAST PERIOD, AND WELL CONTINUE TO CUT THE WAVEWATCH VALUES BY A COUPLE OF FEET. AS STATED IN THE PREVIOUS AFD, WE MIGHT NEED SOME HEADLINES CENTERED AROUND THE SUNDAY TO SUNDAY NIGHT TIME FRAME DUE TO SEAS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ROBERTSON NEAR TERM...IOVINO SHORT TERM...ROBERTSON LONG TERM...ROBERTSON AVIATION...DELISI MARINE...DELISI
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1252 PM EDT FRI JUN 27 2008 NJZ001-007>010-012>015-020-026-PAZ054-055-060>062-069-281100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-OCEAN-COASTAL OCEAN-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-BUCKS- 1252 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. IN ADDITION TO THE THUNDERSTORMS, THE HEAT AND HUMIDITY WILL ALSO BE AN ISSUE THIS AFTERNOON. HEAT INDEX VALUES WILL RISE WELL INTO THE 90S IN A GOOD PORTION OF THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY AND SUNDAY. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. HEAT INDEX VALUES SHOULD RISE INTO THE 90S THROUGHOUT MUCH OF THE REGION AGAIN ON SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>025-027-PAZ067-068- 070-071-281100- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON- CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA- 1252 PM EDT FRI JUN 27 2008 ...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND LARGE HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. IN ADDITION TO THE THUNDERSTORMS, THE HEAT AND HUMIDITY WILL ALSO BE AN ISSUE THIS AFTERNOON. HEAT INDEX VALUES WILL RISE WELL INTO THE 90S IN A GOOD PORTION OF THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY AND SUNDAY. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. HEAT INDEX VALUES SHOULD RISE INTO THE 90S THROUGHOUT MUCH OF THE REGION AGAIN ON SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-470-281100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- 1252 PM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SATURDAY AND SUNDAY. ON SUNDAY, SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-281100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1252 PM EDT FRI JUN 27 2008 ...SEVERE THUNDERSTORM WATCH 618 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND LARGE HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN FORECAST FOR SATURDAY AND SUNDAY. ON SUNDAY, SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1105 AM EDT FRI JUN 27 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-272100- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 1105 AM EDT FRI JUN 27 2008 ...SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING... A WEAK DISTURBANCE IN THE UPPER ATMOSPHERE WAS MOVING ACROSS SOUTHWESTERN PENNSYLVANIA THIS MORNING. IT SHOULD PASS OVER OUR REGION DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON INTO THIS EVENING IN EASTERN PENNSYLVANIA, NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 155 PM EDT FRI JUN 27 2008 MDZ015-019-271900- QUEEN ANNES-TALBOT- 155 PM EDT FRI JUN 27 2008 ...A STRONG THUNDERSTORM WILL AFFECT QUEEN ANNES AND TALBOT COUNTIES... AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE CHESAPEAKE...MOVING EAST AT 17 MPH. THE THUNDERSTORM WILL BE NEAR STEVENSVILLE SOUTH AND CHESTER AROUND 215 PM...ST. MICHAELS AROUND 230 PM...GRASONVILLE AND COPPERVILLE AROUND 245 PM...AND WYE MILLS AROUND 300 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE. KRUZDLO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 222 PM EDT FRI JUN 27 2008 NJZ023-024-271900- ATLANTIC COASTAL CAPE MAY-CAPE MAY- 222 PM EDT FRI JUN 27 2008 ...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM APPROACHING CAPE MAY POINT...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR CAPE MAY AROUND 230 PM...WILDWOOD CREST AND WILDWOOD AROUND 245 PM AND STONE HARBOR AROUND 300 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 40 MPH CAN ALSO BE EXPECTED WITH THIS STORM. KRUZDLO
The Dover AFB radar (KDOX), 46 km away, was scanning. The volume nearest the first event began at 18:38 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
A trained spotter reported nickel size hail in Cape May City.
A severe thunderstorm knocked down a few trees and wires in Upper Deerfield Township. A downed tree damaged a home within the township. A mesonet site measured a wind gust to 60 mph within the township. A couple of thousand homes and businesses lost power because of the lightning and wind in Cumberland and neighboring Gloucester County.
A severe thunderstorm tore down a few trees and wires in Folsom Borough.
A severe thunderstorm knocked down numerous trees and wires from Stafford Township north through Barnegat Township into Toms River Township. Stafford Township alone responded to twenty-six separate weather related calls. Many of the calls were about downed power lines, but there were also dozens of trees uprooted. A couple of downed trees damaged homes and vehicles. In Barnegat Township, downed trees and wires blocked roadways for up to two hours. In Toms River Township, trees and wires were also knocked down. This included the intersection of Hooper Avenue and New Jersey State Route 37. Power was restored to all by the night of the 27th, with only 66 homes and businesses still without power on the 28th.
A severe thunderstorm tore away a piece of a roof of a Burger King restaurant in Lakehurst.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115610, 115626, 115628, 115651, 115630.